Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 59, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 23, 2012, 3:54 AM EDT. It took effect at Jul 23, 2012, 8:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 3:54 AM EDT (07:54 UTC)
- In effect from
- Jul 23, 2012, 8:00 PM EDT
- Expired
- Jul 25, 2012, 8:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
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
5 follow-up statements
504 WHUS72 KMHX 231952 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH TUESDAY NIGHT... .SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN THIS EVENING WITH WINDS INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS. SEAS WILL BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON INLET. WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS EASTERN PORTIONS OF PAMLICO SOUND LATE THIS EVENING THROUGH TUESDAY MORNING. AMZ135-240800- /O.EXB.KMHX.SC.Y.0059.120724T0300Z-120724T1500Z/ PAMLICO SOUND- 352 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS...WEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-158-240800- /O.EXT.KMHX.SC.Y.0059.120724T0000Z-120725T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 352 PM EDT MON JUL 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
350 WHUS72 KMHX 240721 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 321 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT... .SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS. SEAS WILL BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON INLET. WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS EASTERN PORTIONS OF THE PAMLICO SOUND THROUGH THIS MORNING. AMZ152-154-156-158-241530- /O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 321 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-241500- /O.CON.KMHX.SC.Y.0059.000000T0000Z-120724T1500Z/ PAMLICO SOUND- 321 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 3 FEET WITH LOCALLY HIGHER WAVES ACROSS EASTERN PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
619 WHUS72 KMHX 241522 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1122 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT... .SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS. SEAS WILL BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON INLET. WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS EASTERN PORTIONS OF THE PAMLICO SOUND THROUGH THIS MORNING. AMZ135-241630- /O.EXP.KMHX.SC.Y.0059.000000T0000Z-120724T1500Z/ PAMLICO SOUND- 1122 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND GUSTS HAVE DIMINISHED BELOW 25 KNOTS. $$ AMZ152-154-156-158-250130- /O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1122 AM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
189 WHUS72 KMHX 242042 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT... .A TIGHT SOUTHWEST PRESSURE GRADIENT ACROSS THE WATERS WILL RESULT IN STRONG SOUTHWEST WINDS. AMZ152-154-156-158-250900- /O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 442 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
187 WHUS72 KMHX 250741 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 341 AM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY THIS MORNING... .THE SOUTHWEST PRESSURE GRADIENT ACROSS THE WATERS WILL DIMINISH TODAY WITH SEAS SUBSIDING BELOW 6 FT BY LATE MORNING. AMZ152-154-156-158-251200- /O.EXT.KMHX.SC.Y.0059.000000T0000Z-120725T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 341 AM EDT WED JUL 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 1:23 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 23, 1:23 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 123 AM EDT MON JUL 23 2012 .SYNOPSIS... A STALLED FRONT OVER THE AREA WILL MOVE NORTH AS A WARM FRONT TODAY. ANOTHER FRONT WILL MOVE INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA LATE NEXT WEEK. && .NEAR TERM /THROUGH EARLY THIS MORNING/... AS OF 115 AM MON...WEAK BOUNDARY THAT WAS LOCATED FROM WEST TO EAST ACROSS THE AREA EARLIER THIS EVENING HAS PUSHED OFFSHORE ALONG WITH CONVECTION BECOMING MINIMIZED EXCEPT NEAR THE OUTER BANKS AND JUST OFFSHORE OF DUCK. THESE SHOWERS REMAIN WEAK WITH NO LIGHTNING...AND WILL DIMINISH FURTHER OVER THE NEXT FEW HOURS. SKIES HAVE BECOME CLEAR IN SOME LOCATIONS WITH FOG OF MIXED VISIBILITIES BEING OBSERVED INLAND. BIGGEST UPDATE TO ONGOING FORECAST WAS TO ADD PATCHY FOG INLAND...OTHERWISE ONLY MINOR TWEAKS TO TEMPS/DEWPOINTS MAINLY FOR INLAND LOCATIONS. LOWS WILL FALL INTO THE LOW 70S INLAND TO UPPER 70S ALONG THE COAST. && .SHORT TERM /TODAY/... AS OF 315 PM SUN...SHORTWAVE ENERGY WILL BE A BIT MORE PRONOUNCED ON MONDAY AFTERNOON...AND DEPENDENT ON TIMING OF NEXT SHORTWAVE IN FAST UPPER FLOW...COULD SEE ANOTHER ROUND OF MARGINALLY SEVERE THUNDERSTORMS DURING THE AFTERNOON PEAK HEATING. DEEP SHEAR LOOKS TO BE A BIT MORE FAVORABLE AS COMPARED TO TODAY. RAISED POPS TO THE HIGH CHANCE/SCATTERED CATEGORY FOR THE AFTERNOON HOURS. MAIN THREAT LOOKS TO BE DAMAGING WIND GUSTS. && .LONG TERM /TONIGHT THROUGH SUNDAY/... AS OF 300 PM SUNDAY...NW FLOW ALOFT WILL DOMINATE THE PATTERN FOR MUCH OF THE PERIOD AS THE REGION REMAINS ON THE PERIPHERY OF THE CENTRAL US HEAT RIDGE. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL WITH HIGHS IN THE LOWER TO MIDDLE 90S EXPECTED EACH DAY INLAND. THE TOUGHEST PART OF THE FORECAST IS TRYING TO FORECAST WITH DETAIL THE PRECIPITATION CHANCES. THE ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE WHICH WILL SUPPORT TYPICAL SUMMER TIME DIURNAL CONVECTION. IN ADDITION TO THAT ANY MID LEVEL PERTURBATION WILL MOVE SOUTHEAST ACROSS NC AND ENHANCE CONVECTION. THIS TYPE OF PATTERN IS FAVORABLE FOR MCS DEVELOPMENT UPSTREAM WHICH WOULD THEN TRACK SE INTO NC TYPICALLY AT NIGHT. HAVE EXTENDED POPS EACH EVENING THROUGH 06Z TO TRY TO ACCOUNT FOR THIS WITH A PERIOD OF DRY WEATHER LATE AT NIGHT BUT TRYING TO TIME THESE FEATURES IS FUTILE FAR OUT IN TIME. A WEAKENING COLD FRONT IS FORECAST TO PUSH INTO NC LATE TUESDAY WITH A BRIEF WIND SHIFT TO THE NORTH. THERE IS SOME CONCERN THAT THIS FEATURE WILL ENHANCE SEVERE POTENTIAL TUESDAY AS THE AIRMASS AHEAD OF THE FRONT WILL BE HOT WITH READINGS IN THE MIDDLE 90S AND HEAT INDEX VALUES AROUND 105 DEGREES. THE AIRMASS LOOKS TO BE DRY AND A LITTLE COOLER WEDNESDAY BEHIND THE WIND SHIFT BUT ALL THE MOS GUIDANCE STILL WERE FORECASTING HIGHS IN THE 90S ONLY AROUND 3 DEGREES COOLER THAN TUESDAY. TEMPERATURES WARM THURSDAY INTO THE WEEKEND INTO THE MIDDLE 90S INLAND AS 850 MB TEMPS ARE FORECAST TO BE >/= 20C. HEAT INDEX VALUES WILL FLIRT WITH THE 105 DEGREE ADVISORY CRITERIA THRESHOLD THROUGH THIS PERIOD. ANOTHER COLD FRONT IS FORECAST TO MOVE INTO THE NC AND SLOWLY DISSIPATE NEXT WEEKEND PERHAPS ENHANCING CONVECTIVE CHANCES AND INTENSITIES. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH MONDAY AFTERNOON/... AS OF 120 AM MON...EXPECT MVFR CONDITIONS IN BRIEF/SHALLOW FOG EARLY THIS MORNING ACROSS ALL TAF SITES. WEAK BOUNDARY HAS PUSHED OFF THE COAST AND SKIES HAVE BECOME CLEAR TO SCATTERED INLAND...ALLOWING FOR GREATER RADIATIONAL COOLING. NAM12/RUC DEWPOINT DEPRESSIONS WILL FALL NEAR ZERO WITH LAPS SOUNDINGS ALREADY INDICATING A WEAK SURFACE INVERSION...THUS EXPECT WINDS TO DECOUPLE BRIEFLY WHICH COUPLED WITH MOIST LOW LEVELS...WILL ALLOW FOR FORMATION OF FOG WITH VISIBILITIES DOWN TO 3SM AT TIMES. ANY FOG WILL QUICKLY MIX OUT BY SUNRISE MON. SOUTHWESTERLY FLOW WILL CONTINUE MON WITH STRATOCUMULUS DEVELOPING IN THE AFTERNOON. ISOLATED TO SCATTERED CONVECTION POSSIBLE AGAIN...MAINLY IN THE AFTERNOON AND EARLY EVENING. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM SUNDAY....PREDOMINATE VFR CONDITIONS EXPECTED OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR STRATUS. && .MARINE... SHORT TERM /OVERNIGHT AND MONDAY/ AS OF 120 AM MON...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE SW WINDS AROUND 10 KNOTS FOR THE PAMLICO SOUND AND CENTRAL/SOUTHERN WATERS WITH LIGHT WESTERLY FLOW FOR THE ALBEMARLE SOUND AND NORTHERN COASTAL WATERS. SEAS RANGE 2 TO 4 FT NORTH OF DIAMOND SHOALS IN A MOSTLY SWELL DOMINATED 8 SECOND SEA HEIGHT...WITH WIND WAVE DOMINATED 5 SECOND SEAS RANGING 3 TO 4 FT SOUTH OFF ONSLOW BAY AND CAPE LOOKOUT. NO CHANGE TO PREVIOUS FORECAST WITH THE EARLY MORNING UPDATE. EXPECT SW WINDS MAINLY 10-15 KT AND SEAS 2 TO 4 FEET OVERNIGHT IN THE CONTINUED MODERATE SW FLOW WITH A FEW 5 FOOTERS CONFINED TO THE OUTER WATERS. THERMAL TROUGH WILL STRENGTHEN INLAND ON MON AFTERNOON...IN TANDEM WITH SHORTWAVE DIVING IN FROM THE NW. THIS WILL INCREASE GRADIENT TO NEARLY 20 KT BY LATE AFTERNOON WITH SEAS BUILDING TO 5 FEET ACROSS CENTRAL/SOUTHERN WATERS. LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM SUNDAY...THE MODERATE SW FLOW WILL PRODUCE SEAS TO 5-7 FT OVER THE SOUTHERN AND CENTRAL WATERS TUESDAY AND TUESDAY NIGHT. CONDITIONS ARE THEN FORECAST TO DIMINISH BELOW ADVISORY LEVELS WEDNESDAY WITH A BRIEF WIND SHIFT TO THE NORTH. WINDS WILL BECOME SOUTHERLY AGAIN WEDNESDAY NIGHT. THE SOUTHERLY FLOW WILL INCREASE AGAIN LATE THURSDAY AND FRIDAY AHEAD OF THE NEXT APPROACHING COLD FRONT WITH A RETURN TO SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...DAG SHORT TERM...TL LONG TERM...JME AVIATION...DAG/LEP MARINE...JME/DAG/TL
Hazardous weather outlook, Jul 22, 8:42 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 842 PM EDT SUN JUL 22 2012 NCZ029-044>047-079>081-090>094-240045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 842 PM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-240045- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 842 PM EDT SUN JUL 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN MONDAY AFTERNOON. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 22, 9:54 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG SOUTHERN SHORES 36.12N 75.73W
07/21/2012 DARE NC SPOTTER
LARGE BRANCHES AND TREE LIMBS DOWN.
&&
EVENT NUMBER MHX1200346
MELENDEZSpecial weather statement, Jul 23, 2:01 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 AM EDT MON JUL 23 2012
NCZ103-104-230630-
OUTER BANKS DARE-OUTER BANKS HYDE-
201 AM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 230 AM EDT...
AT 200 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAPE HATTERAS LIGHTHOUSE TO
7 MILES SOUTH OF HATTERAS TO OCRACOKE...OR ALONG A LINE EXTENDING
FROM BUXTON TO 7 MILES SOUTH OF HATTERAS TO OCRACOKE...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL CENTRAL OUTER
BANKS HYDE COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3521 7553 3523 7555 3523 7562 3517 7579
3509 7597 3510 7600 3513 7598 3512 7595
3516 7588 3516 7582 3523 7568 3523 7564
3527 7559 3528 7553 3530 7553 3531 7551
TIME...MOT...LOC 0600Z 299DEG 16KT 3525 7545 3525 7545
3512 7573 3514 7596
10Local storm report, Jul 23, 3:00 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 AM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM MARINE HAIL 2 SSW CAMP SEAGULL 34.95N 76.81W
07/22/2012 M0.75 INCH AMZ135 NC DEPT OF HIGHWAYS
MINNESOTT BEACH FERRY REPORTED PENNY SIZE HAIL AND A
WIND GUST TO 62 MPH.
&&
EVENT NUMBER MHX1200347
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:15 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| Jul 23, 2:01 AM EDT | Special Weather Statement | MHX | Hyde | 29 min |
| Jul 23, 4:51 AM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 54 min |
| Jul 23, 5:50 AM EDT | Special Marine Warning | MHX | 55 min | |
| Jul 23, 5:54 AM EDT | Special Weather Statement | MHX | Hyde | 66 min |
| Jul 23, 6:24 AM EDT | Special Weather Statement | MHX | Dare | 96 min |
| Jul 23, 6:42 AM EDT | Special Marine Warning | MHX | 63 min | |
| Jul 23, 7:03 AM EDT | Special Weather Statement | MHX | Dare, Hyde | 57 min |
| Jul 23, 7:43 AM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 23, 7:47 AM EDT | Special Weather Statement | MHX | Hyde | 58 min |
| Jul 23, 8:10 AM EDT | Special Weather Statement | MHX | Beaufort | 50 min |
| Jul 23, 8:27 AM EDT | Special Weather Statement | MHX | Dare | 63 min |
| Jul 23, 8:45 AM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 23, 9:00 AM EDT | Special Weather Statement | MHX | Hyde | 45 min |
| Jul 23, 9:51 AM EDT | Special Weather Statement | MHX | Dare | 54 min |
| Jul 23, 10:04 AM EDT | Special Marine Warning | MHX | 56 min | |
| Jul 23, 10:07 AM EDT | Special Weather Statement | MHX | Tyrrell | 38 min |
| Jul 23, 4:33 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 25 hr |
| Jul 23, 5:22 PM EDT | Special Weather Statement | MHX | Greene | 38 min |
| Jul 23, 6:08 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 52 min |
| Jul 23, 6:13 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Jul 23, 6:26 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 23, 6:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 46 min |
| Jul 23, 7:01 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jul 23, 7:01 PM EDT | Special Marine Warning | MHX | 6 min | |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 15 min |
| Jul 23, 7:15 PM EDT | Special Weather Statement | MHX | Onslow | 45 min |
| Jul 23, 7:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 23, 7:38 PM EDT | Special Weather Statement | MHX | Dare | 67 min |
| Jul 23, 7:50 PM EDT | Areal Flood Advisory | MHX | Dare | 85 min |
| Jul 23, 7:54 PM EDT | Special Weather Statement | MHX | Pitt | 66 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.